started low dose accutane \ isotretinoin for rosacea
46 y\o white male, starting having mild breakouts on forehead and scalp a couple years ago. I was able to contain this by using cetaphil cleanser and moisturizer and witchhazel toner. At the time I did not know I had rosacea, just some acne and this method contained it for 2 years. As I understand now, the witchhazel probably made things worse in the long run.
April 2009, breakouts on forehead and scalp got worse, skin got red rashy\sore\hot.
May 2009, went to dermatologist, diagnosed with rosacea, given metrogel. I used metrogel for 2 months, it did not help at all, my condition worsened.
July 2009, derm added low dose doxy to the mix, 40mgs per day in addition to the metrogel. This combo did nothing to help me, conditions continued to get worse.
Aug 2009, derm upped doxy to 100mg per day and switched topical to finacea. I talked to derm about low dose accutane\isotretinoin, he thought it might be a good idea if the doxy did not work.
The combo of doxy\finacea helped a bit but problems persisted. It seemed to me like the finacea helped a bit but the doxy did nothing.
Sep 24, 2009, started low dose isotretinoin, 20mg every 3rd day, today is Oct 3, 2009. The first week was interesting, had some lower back pain, achy legs, trouble sleeping one night, slightly dry lips and eyes. At first it seemed like iso was immediately helping my condition, less inflamation, less heat on skin, fewer P&P's. But in the second week I have started to breakout a bit, nothing horrible yet, but noticeable new P&P's on forehead. Maybe this is the start of the dreaded Initial Breakout that iso is famous for, time will tell.
**Also of note, I've embarked on a "cleaner" diet. Lots of fruits and veggies and less gluten. I've heard gluten and or wheat can be a problem for some so I'm going low gluten. I'm eating gluten free bread\cereal\cookies\pasta etc. I'm not on a gluten free diet, just a low gluten diet. I'm also reducing sugars\coke\candy etc and drinking lots of water.
Last edited by Administrator; 10-03-2009 at 11:51 AM.